Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 16, 2010, 9:43 PM CDT for Kingman County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 9:43 PM CDT (02:43 UTC)
- Expired
- May 16, 2010, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Kingman County, KS
The radar
The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:00 PM CDT | TORNADO | 4 Sw Penalosa, KS | FUNNEL CLOUD WAS 80 PERCENT TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
555
WFUS53 KICT 170243
TORICT
KSC095-170315-
/O.NEW.KICT.TO.W.0019.100517T0243Z-100517T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR PRESTON...OR 15 MILES NORTHEAST OF
PRATT...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM...ZENDA...WILLOWDALE AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! A TORNADO WAS SPOTTED SOUTHEAST OF PRESTON! MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
3744 9807 3738 9819
TIME...MOT...LOC 0242Z 327DEG 25KT 3770 9846
$$
KLEINSASSER2 follow-up statements
531
WWUS53 KICT 170252
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN MAY 16 2010
KSC095-170315-
/O.CON.KICT.TO.W.0019.000000T0000Z-100517T0315Z/
KINGMAN KS-
952 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KINGMAN COUNTY
UNTIL 1015 PM CDT...
AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CUNNINGHAM...OR 16 MILES WEST OF
KINGMAN...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ZENDA...WILLOWDALE AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO
SOUTHEAST OF PRESTON IN PRATT COUNTY. MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
3744 9807 3738 9819
TIME...MOT...LOC 0252Z 326DEG 23KT 3765 9840
$$
KLEINSASSER844
WWUS53 KICT 170303
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT SUN MAY 16 2010
KSC095-170315-
/O.CON.KICT.TO.W.0019.000000T0000Z-100517T0315Z/
KINGMAN KS-
1003 PM CDT SUN MAY 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN KINGMAN COUNTY
UNTIL 1015 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CUNNINGHAM...OR 14 MILES WEST OF
KINGMAN...MOVING SOUTHEAST AT 25 MPH.
AT 10 PM CDT...A TRAINED SPOTTER REPORTED A FUNNEL CLOUD NEARLY TO
THE GROUND ABOUT 4 MILES SOUTHWEST OF PENALOSA.
LOCATIONS IMPACTED INCLUDE...
ZENDA...WILLOWDALE AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3737 9837 3752 9847 3772 9846 3772 9837
3744 9807 3738 9819
TIME...MOT...LOC 0302Z 326DEG 23KT 3760 9836
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 16, 9:42 PM CDT, 1 minute earlier.
Area forecast discussion, May 16, 9:42 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 942 PM CDT SUN MAY 16 2010 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO INCREASE THE CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL KANSAS. LATEST RADAR LOOP WAS SHOWING TWO INTENSE THUNDERSTORMS CONTINUING TO MOVE THROUGH THE WESTERN CORRIDOR OF SOUTH CENTRAL KANSAS. THESE STORMS ARE MOVING INTO A MORE FAVORABLE ENVIRONMENT FOR GOOD SHEAR (0-6KM 35-40KTS) DUE TO THE PROXIMITY OF THE UPPER LEVEL JET. 0-3KM SHEAR IS NOT TOO BAD EITHER BASED ON THE LATEST VWP FROM ICT FOR TORNADO POTENTIAL. COX && PREV DISCUSSION... /ISSUED 700 PM CDT SUN MAY 16 2010/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS WHEN THE CEILING HEIGHTS WILL DROP INTO THE IFR/LIFR CATEGORY TONIGHT. ANOTHER CONCERN IS THE THUNDERSTORM POTENTIAL AT THE RSL TAF SITE. LATEST RADAR LOOP WAS SHOWING A FAIRLY STRONG THUNDERSTORM MOVING THROUGH HAYS. THIS STORM WAS MOVING SOUTHEAST...AND MAY CLIP THE RSL TAF SITE BETWEEN 00Z AND 02Z. OTHERWISE...THE BULK OF THIS ACTIVITY SHOULD DISSIPATE FAIRLY QUICKLY AFTER SUNSET. LATER TONIGHT WE MAY SEE THE LOW CLOUDS DEVELOP ONCE AGAIN. THE TIMING ON THE DEVELOPMENT OF THESE CLOUDS IS QUITE TRICKY. I FOLLOWED CLOSEST TO THE RUC SOLUTION FOR NOW WHICH COOLS OFF THE BOUNDARY LAYER MAINLY AFTER MIDNIGHT WHEN THE BOUNDARY LAYER DECOUPLES. ONCE IT DOES DECOUPLE LIFR CEILINGS ARE POSSIBLE ACROSS THE MAJORITY OF THE TAF SITES. COX PREV DISCUSSION... /ISSUED 316 PM CDT SUN MAY 16 2010/ DISCUSSION... FORECAST CONCERNS WILL BE CHANCES OF SHOWERS AND STORMS LINGERING TONIGHT...THEN CHANCES AGAIN FOR TUE AND WED. TONIGHT-MON: MCV ALONG THE KS/OK BORDER CONTINUES TO PRODUCE SOME SCATTERED SHOWERS ACROSS SRN KS...WITH EVEN A FEW STORMS JUST SOUTH OF THE OK BORDER...AS SURFACE INSTABILITY INCREASES ENOUGH FOR SOME STRONG CONVECTION. THIS MCV IS JUST AHEAD OF THE MAIN SHORTWAVE SWINGING ACROSS NW KS. BOTH THE NAM AND GFS SHOW THIS SHORTWAVE CONTINUING TO DRIFT EAST ACROSS KS TONIGHT...THIS WILL LEAD TO SOME LINGERING WIDELY SCATTERED SHOWERS ACROSS MOST OF THE FORECAST AREA FOR THE EVENING HOURS...BUT COVERAGE WILL PROBABLY BE THE HIGHEST FOR MOST OF SRN KS AS MCV MOVES ACROSS THIS AREA...WHERE SOME ELEVATED INSTABILITY WILL BE LOCATED. SHORT WAVE LOOKS TO WEAKEN ACROSS ERN KS LATE TONIGHT...WITH SOME CLEARING ACTUALLY POSSIBLE IN WRN SECTIONS OF THE FORECAST AREA. THIS CLEARING COULD LEAD TO PATCHY FOG DEVELOPING BY MON MORNING. MON NIGHT: MODELS CONTINUE TO SUGGEST WARM ADVECTION AND MOISTURE TRANSPORT WILL RETURN TO SOUTHWEST KS LATE MON NIGHT INTO EARLY TUE...FOR A CHANCE OF ELEVATED CONVECTION DEVELOPING. GFS HAS BEEN SHOWING THIS FOR THE LAST COUPLE OF RUNS...WHILE THE NAM/WRF AND ECMWF ARENT AS CONFIDENT IN THIS DEVELOPING. IF A CONVECTIVE COMPLEX CAN GET GOING...LOOKS LIKE IT WILL TRACK EAST-SOUTHEAST INTO CENTRAL KS EARLY ON TUE. SO WILL KEEP A SMALL POP GOING IN SOUTH CENTRAL KS IN CASE THIS DOES DEVELOP. TUE-WED: MODELS ARE ALSO COMING AROUND TO A SOLUTION OF A SHORTWAVE IN THE SRN ROCKIES UNDERCUTTING A RIDGE BUILDING ACROSS THE NRN PLAINS AND MOVING ACROSS THE SRN PLAINS BEGINNING ON TUE INTO WED. SOME DIFFERENCES ON PLACEMENT OF THIS FEATURE AS IT MOVES OUT INTO THE PLAINS...BUT MOST SOLUTIONS AGREE IN KEEPING MOST OF THE PRECIP CHANCES WEST OR SOUTHWEST OF THE AREA UNTIL MAINLY TUES NIGHT INTO WED. INTERESTING SET UP FOR WED AS THIS SYSTEM PUSHES ALONG THE KS/OK BORDER. BETTER LOW LEVEL MOISTURE AND INSTABILITY LOOKS TO STAY JUST TO THE SOUTH OF THE BORDER...BUT WARM ADVECTION AND ELEVATED BOUNDARY WILL GENERALLY BE LOCATED ACROSS SRN KS...FOR EXTENDED PERIOD OF SHOWERS AND THUNDERSTORMS ACROSS SRN FOR WED. BETTER INSTABILITY AND SHEAR LOOKS TO STAY SOUTH OF THE BORDER FOR A SEVERE CHANCE...BUT ELEVATED INSTABILITY AND MODEST SHEAR SUGGESTS A STRONG STORM CHANCE AS THIS DISTURBANCE MOVES EAST ACROSS THE AREA. WILL ALSO HAVE TO KEEP AN EYE ON WED FOR A HEAVY RAINFALL CHANCE IN SRN KS. THU-SAT: UPPER LEVEL DISTURBANCE LOOKS TO MOVE EAST OF THE AREA BY THU NIGHT...AS THE NEXT MAJOR SHORTWAVE MOVES INTO THE PACIFIC NW. WILL KEEP SOME MINOR POPS IN FOR THU AFTERNOON...AS SHORTWAVE WEAKENS AS IT MOVES EAST. RIDGING BETWEEN THE TWO SYSTEMS AND EVENTUALLY RETURN FLOW FROM THE SOUTH WILL LEAD TO A WARMER AND DRY PERIOD FOR THE START OF THE WEEKEND. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION FORECAST CONCERN WILL BE THE RETURN OF IFR CONDITIONS TONIGHT. WATER VAPOR AND VIS SATELLITE IMAGERY CLEARLY SHOW THE UPPER LOW CENTERED OVER EXTREME NW KS WITH SOME SHOWERS AND ISOLATED STORMS CONTINUING TO AFFECT THE SW PORTION OF FORECAST AREA AHEAD OF DRIER AIR PUSHING IN FROM THE WEST. WITH THE EXCEPTION OF KCNU...ALL SITES HAVE CLIMBED TO ABOVE IFR CIGS WHICH HAS BEEN AIDED BY THE SCATTERED SHOWERS. THESE SHOWERS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND SE KS THIS AFTERNOON. AS THE LOW PUSHES EAST WINDS WILL FLIP BACK AROUND TO THE NORTH WHICH WILL ALLOW COOLER AIR TO SATURATE THE LOWER LEVELS RESULTING IN A RETURN TO IFR CIGS. CURRENTLY HAVE THE HIGHEST CONFIDENCE IN THESE LOWER CIGS FOR CENTRAL KS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 71 53 69 / 20 10 30 20 HUTCHINSON 51 72 52 69 / 20 10 30 20 NEWTON 52 70 52 69 / 20 10 20 20 ELDORADO 52 70 51 70 / 30 10 20 20 WINFIELD-KWLD 53 72 52 70 / 30 10 20 30 RUSSELL 49 72 52 69 / 20 10 30 20 GREAT BEND 50 72 53 68 / 20 10 30 20 SALINA 51 71 51 71 / 20 10 10 10 MCPHERSON 51 71 51 70 / 20 10 20 20 COFFEYVILLE 54 71 52 70 / 30 10 10 20 CHANUTE 53 70 51 69 / 30 10 10 20 IOLA 53 70 51 69 / 30 10 10 10 PARSONS-KPPF 54 71 52 69 / 30 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 16, 5:58 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 558 PM CDT SUN MAY 16 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 558 PM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA EARLY THIS EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH THIS ACTIVITY WITH HAIL UP TO NICKEL SIZE...GUSTY WINDS AND BRIEF HEAVY RAINFALL. PATCHY FOG IS POSSIBLE FOR AREAS WEST OF INTERSTATE 135 LATE TONIGHT. VISIBILITIES COULD BE REDUCED TO AROUND 1 MILE IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FOG IS POSSIBLE FOR AREAS WEST OF INTERSTATE 135 EARLY ON MONDAY MORNING. VISIBILITIES COULD BE REDUCED TO AROUND 1 MILE IN LOW LYING AREAS. THUNDERSTORMS WILL POSSIBLE ACROSS MUCH OF THE AREA FROM TUESDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY...ESPECIALLY SOUTH OF HIGHWAY 50 FROM EMPORIA TO HUTCHINSON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KED/LAWSON/KETCHAM
In the hours before
Local storm report, May 16, 8:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 3 W CHETOPA 37.04N 95.15W
05/16/2010 E0.75 INCH LABETTE KS BROADCAST MEDIA
KJRH OUT OF TULSA...SPOTTER REPORTS DIME HAIL
&&
JMBLocal storm report, May 16, 8:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL CHETOPA 37.04N 95.09W
05/16/2010 E1.50 INCH LABETTE KS TRAINED SPOTTER
&&
RECLocal storm report, May 16, 8:30 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 S CHETOPA 37.01N 95.09W
05/16/2010 E2.75 INCH LABETTE KS TRAINED SPOTTER
SPOTTERS OUT FOR COUNTY REPORT BASEBALL HAIL ALONG THE
KANSAS/OKLAHOMA STATE LINE. HAIL RANGED FROM 1 WEST OF
HIGHWAY 59 TO 3 EAST OF HIGHWAY 59 AND ABOUT 2-3 MILES
INTO OKLAHOMA.
&&
JMBSpecial weather statement, May 16, 8:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 844 PM CDT SUN MAY 16 2010 KSZ047-050-170215- BARTON-RICE- 844 PM CDT SUN MAY 16 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST BARTON AND SOUTHWEST RICE COUNTIES... AT 841 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELLINWOOD...OR 10 MILES EAST OF GREAT BEND...AND MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL...AND WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, May 16, 9:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 905 PM CDT SUN MAY 16 2010 KSZ047-050-067-170230- BARTON-RENO-RICE- 905 PM CDT SUN MAY 16 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST BARTON...NORTHWEST RENO AND SOUTHWEST RICE COUNTIES... AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ELLINWOOD...TO 9 MILES WEST OF RAYMOND...TO HUDSON...AND MOVING SOUTHEAST AT 20 MPH. PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, May 16, 9:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 916 PM CDT SUN MAY 16 2010 KSZ050-067-170245- RENO-RICE- 916 PM CDT SUN MAY 16 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST RENO AND SOUTHWEST RICE COUNTIES... AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAYMOND...TO 8 MILES SOUTH OF RAYMOND...TO 5 MILES EAST OF HUDSON...AND MOVING SOUTHEAST AT 25 MPH. PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 28 min |
| May 16, 7:26 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 49 min |
| May 16, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| May 16, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| May 16, 10:14 PM CDT | Tornado Warning | ICT | Kingman | 24 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.